Patient :I have excessive sweating, at first it used to just be my arms and I never thought anything of it then it was every day I'd come home from School soaked and take another shower then I told my Mom about it and we got this special stuff you dab on and at first it was working then it stopped. Now I'm taking pills 3 times a day and my body does not seem to be reacting with them and it's not helping. I just want this to stop I'm going into my Senior year and I want to be able to have a good year. Last year all I did was wear black all the time people say you can see sweat through every color but I felt comfortable with black. I want to be able to wear other colors and not have to worry about it but that will never happen. If the doctors are running out of ideas I guess I have to live like this and I can't stand it anymore. /:
Thank you for your question. Since you are not experiencing adequate relief of your excessive sweating from medication, it may be time to consult a specialist regarding the use of botox injections in the areas of your body that you sweat the most. Botox is a medication that when injected locally can inhibit the function of the sweat glands. In hyperhidrosis, sweat glands excessively secrete sweat resulting in your current symptoms. This may help prevent episodes of excessive sweating for several months on end, however the procedure may need to be repeated as the effect of botox can wear off. Specialists in plastic surgery are commonly the doctors who provide this type of treatment. We hope this helps.
Thank you for choosing AskTheDoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.